Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 78, NWS Austin/San Antonio, TX

April 27, 20154 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 27, 2015, 3:00 AM CDT for 4 counties in Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2015, 3:00 AM CDT (08:00 UTC)
Expired
Apr 27, 2015, 4:00 AM CDT
In force
60 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties DeWitt County, TX, Gonzales County, TX, Karnes County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 87 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 3:00 AM CDTHAIL 1Falls City, TXQUARTER SIZE HAIL OR LARGER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 1:27 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3577 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WUUS54 KEWX 270800
SVREWX
TXC123-177-255-493-270900-
/O.NEW.KEWX.SV.W.0078.150427T0800Z-150427T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 AM CDT MON APR 27 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTH CENTRAL GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
  CENTRAL KARNES COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN WILSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 400 AM CDT

* AT 300 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CESTOHOWA...
  OR 7 MILES SOUTH OF KOSCIUSKO...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KARNES CITY...YORKTOWN...POTH...KOSCIUSKO...RUNGE...FALLS CITY...
  NORDHEIM...GILLETT...WESTHOFF...CESTOHOWA...PANA MARIA...COTTON
  PATCH...NEW DAVY...HELENA...GRUENAU...HOBSON...ECLETO AND
  PAWELEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 2888 9811 2912 9812 2921 9741 2892 9739
      2892 9743 2886 9751
TIME...MOT...LOC 0800Z 264DEG 32KT 2900 9797 

HAIL...<.75IN
WIND...60MPH
 
$$

CP
4 follow-up statements
806 
WWUS54 KEWX 270806
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
306 AM CDT MON APR 27 2015

TXC123-177-255-493-270900-
/O.CON.KEWX.SV.W.0078.000000T0000Z-150427T0900Z/
DEWITT TX-GONZALES TX-KARNES TX-WILSON TX-
306 AM CDT MON APR 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN DEWITT...SOUTH CENTRAL GONZALES...CENTRAL KARNES AND
SOUTHEASTERN WILSON COUNTIES...

AT 306 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CESTOHOWA...OR
NEAR KOSCIUSKO...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KARNES CITY...YORKTOWN...KOSCIUSKO...RUNGE...FALLS CITY...NORDHEIM...
GILLETT...WESTHOFF...CESTOHOWA...PANA MARIA...COTTON PATCH...NEW
DAVY...HELENA...GRUENAU...HOBSON...ECLETO AND PAWELEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 2888 9805 2912 9804 2921 9741 2892 9739
      2892 9743 2886 9751
TIME...MOT...LOC 0806Z 264DEG 32KT 2901 9791 

HAIL...1.00IN
WIND...60MPH
 
$$

CP
176 
WWUS54 KEWX 270821
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 AM CDT MON APR 27 2015

TXC493-270830-
/O.CAN.KEWX.SV.W.0078.000000T0000Z-150427T0900Z/
WILSON TX-
321 AM CDT MON APR 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 2894 9782 2913 9784 2921 9741 2892 9739
      2892 9743 2886 9751
TIME...MOT...LOC 0820Z 265DEG 36KT 2901 9774 

$$

TXC123-177-255-270900-
/O.CON.KEWX.SV.W.0078.000000T0000Z-150427T0900Z/
DEWITT TX-GONZALES TX-KARNES TX-
321 AM CDT MON APR 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN DEWITT...SOUTH CENTRAL GONZALES AND NORTHEASTERN
KARNES COUNTIES...

AT 320 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
RUNGE...OR 12 MILES NORTHEAST OF KARNES CITY...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
YORKTOWN...NORDHEIM...GILLETT...WESTHOFF...GRUENAU...ECLETO...COTTON
PATCH AND NEW DAVY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 2894 9782 2913 9784 2921 9741 2892 9739
      2892 9743 2886 9751
TIME...MOT...LOC 0820Z 265DEG 36KT 2901 9774 

HAIL...1.00IN
WIND...60MPH
 
$$

CP
285 
WWUS54 KEWX 270837
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
337 AM CDT MON APR 27 2015

TXC177-255-270846-
/O.CAN.KEWX.SV.W.0078.000000T0000Z-150427T0900Z/
GONZALES TX-KARNES TX-
337 AM CDT MON APR 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GONZALES AND
NORTHEASTERN KARNES COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
GONZALES AND KARNES COUNTIES. THEREFORE THE WARNING HAS BEEN 
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 2896 9765 2906 9766 2921 9741 2892 9739
TIME...MOT...LOC 0836Z 263DEG 33KT 2903 9756 

$$

TXC123-270900-
/O.CON.KEWX.SV.W.0078.000000T0000Z-150427T0900Z/
DEWITT TX-
337 AM CDT MON APR 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN DEWITT COUNTY...

AT 336 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YORKTOWN...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
YORKTOWN...COTTON PATCH...GRUENAU AND NEW DAVY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 2896 9765 2906 9766 2921 9741 2892 9739
TIME...MOT...LOC 0836Z 263DEG 33KT 2903 9756 

HAIL...1.00IN
WIND...60MPH
 
$$

CP
003 
WWUS54 KEWX 270852
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 AM CDT MON APR 27 2015

TXC123-270902-
/O.EXP.KEWX.SV.W.0078.000000T0000Z-150427T0900Z/
DEWITT TX-
352 AM CDT MON APR 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DEWITT COUNTY
WILL EXPIRE AT 400 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 2896 9765 2906 9766 2921 9741 2892 9739
TIME...MOT...LOC 0851Z 264DEG 32KT 2903 9756 

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:16 AM CDT, 44 minutes earlier.

Area forecast discussion, Apr 27, 2:16 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
216 AM CDT MON APR 27 2015

.UPDATE...
WE HAVE ALLOWED THE SEVERE THUNDERSTORM WATCH TO EXPIRE. THE LINE
OF THUNDERSTORMS HAS MOVED EAST OF THE AREA AND SEVERE STORMS ARE
NO LONGER EXPECTED IN THE AREA GENERALLY WEST OF I-35. THE TORNADO
WATCH CONTINUES OVER THE SOUTH AND EAST AS THE LINE MOVES INTO
THAT AREA.

&&

.PREV DISCUSSION... /ISSUED 137 AM CDT MON APR 27 2015/

UPDATE...
TO ISSUE TORNADO WATCH 125 FOR MUCH OF OUR SOUTHERN CWA. A LINE OF
SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE TOWARD THE EAST THIS
MORNING. WE HAVE SEEN STRONG LOW LEVEL ROTATION IN SOME OF THESE
STORMS AND ISSUED SOME TORNADO WARNINGS. EXPECT THESE STORMS TO
CONTINUE WITH A TORNADO THREAT UNTIL LATER THIS MORNING.

PREV DISCUSSION... /ISSUED 1249 AM CDT MON APR 27 2015/

AVIATION... /06Z TAF UPDATE/
SQUALL LINE BEARING DOWN ON THE I-35 TERMINALS AT 36 KNOTS WILL
HAVE THE PREVAILING WIND DIRECTION OUT OF TOLERANCE IN ABOUT 30
MINUTES. UPDATED TAFS WILL BE ISSUED SHORTLY TO ADD A PREVAILING
WESTERLY TO NORTHWESTERLY DIRECTION AS WAS SHOWN IN THE EARLIER
ISSUANCES. THUNDERSTORM GUSTS TO 40 KNOTS ARE POSSIBLE AND AN
AIRPORT WEATHER WARNING IS LIKELY IN THE NEXT HALF HOUR AT KAUS.
THE STORMS WILL PASS THROUGH RATHER QUICKLY AND IMPROVING
CONDITIONS SHOULD DEVELOP BETWEEN 645 AND 730Z. SOME LINGERING
MVFR CIGS ARE POSSIBLE AFTER THE STORMS CLEAR...BUT LATER UPDATES
MAY SHOW THE LOWER CLOUDS TO BE VFR. SEVERAL HOURS OF VFR SKIES
ARE EXPECTED FOR MONDAY...BUT A REINFORCING FRONT COULD BRING CIGS
DOWN LATE MONDAY NIGHT.

PREV DISCUSSION... /ISSUED 1135 PM CDT SUN APR 26 2015/

UPDATE...
TO EXPAND THE SEVERE THUNDERSTORM WATCH TO MAVERICK AND ZAVALA
COUNTIES. THE LINE OF THUNDERSTORMS MOVING THROUGH OUR WESTERN
AREA IS EXPANDING TO THE SOUTH AND SEVERE STORMS MAY MOVE INTO
NORTHERN MAVERICK AND ZAVALA COUNTIES DURING THE NEXT COUPLE OF
HOURS. WE HAVE EXPANDED THE WATCH TO THOSE COUNTIES. WE WILL SEE
HOW THINGS DEVELOP OVER THE NEXT FEW HOURS TO DETERMINE IF WE NEED
TO EXPAND THE WATCH FARTHER EAST. NEW ZONES WILL BE OUT SHORTLY.

PREV DISCUSSION... /ISSUED 1002 PM CDT SUN APR 26 2015/

UPDATE...
SEVERE THUNDERSTORM WATCH CONTINUES ACROSS THE RIO GRANDE PLAINS
SOUTHERN EDWARDS PLATEAU AND AREAS ALONG AND WEST OF I-35
CORRIDOR(THIS INCLUDES AUSTIN AND SAN ANTONIO METRO AREAS) THROUGH
2 AM MONDAY. LATEST IMAGES FROM AREA RADARS SHOW A LINE OF STRONG
TO SEVERE STORMS EXTENDING FROM CENTRAL TEXAS SOUTHWESTWARD TO
VAL VERDE COUNTY. THIS LINE WILL CONTINUE TO ADVANCE TO THE
SOUTHEAST LATE THIS EVENING AND AFFECT THE I-35 CORRIDOR BY
MIDNIGHT TONIGHT. THE MAIN THREATS ASSOCIATED WITH THESE STORMS
WILL BE THUNDERSTORM DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL UP
TO 2 INCHES IN DIAMETER. HOWEVER...CAN NOT RULE AN ISOLATED
TORNADO. THE LINE OF STORMS WILL CONTINUE TO PUSH TO THE SOUTHEAST
AND AFFECT THE SOUTHEASTERN COUNTIES FROM 3 TO 5 AM MONDAY. SINCE
THE LINE OF STORMS IS FORECAST TO QUICKLY MOVE ACROSS THE
AREA...WIDESPREAD FLOODING IS NOT EXPECTED. HOWEVER...THERE IS A
SLIGHT CHANCE FOR ISOLATED LOCALLY HEAVY RAIN ACROSS PORTIONS OF
THE SOUTHEAST THAT COULD RESULT IN MINOR FLOODING ACROSS AREA
ROADS...POOR DRAINAGE AREAS AND SMALL CREEKS.

WEATHER CONDITIONS WILL IMPROVE FROM WEST TO EAST WITH SOME
LINGERING SHOWER/THUNDERSTORM ACTIVITY ACROSS THE FAR EAST
COUNTIES BY MID MORNING MONDAY.

PREV DISCUSSION... /ISSUED 718 PM CDT SUN APR 26 2015/

AVIATION... /00Z TAF UPDATE/
ANOTHER ROUND OF STRONG TO SEVERE STORMS ARE EXPECTED TO IMPACT
I-35 TERMINALS THIS EVENING. AHEAD OF THIS DEVELOPMENT A GRADUAL
LOWERING INTO MVFR...THEN IFR CLOUDS SHOULD DEVELOP JUST BEFORE
A BROKEN LINE OF CONVECTION MOVES INTO I-35. CONVECTIVE OUTFLOWS
SHOULD OCCASIONALLY LIFT CIGS TO VFR NEAR THE STORMS...BUT WILL
KEEP SKIES AT MAINLY IFR. IMPROVEMENTS INTO MVFR AND VFR ARE
EXPECTED BETWEEN 12Z AND 15Z. MEANWHILE VFR SKIES AND A SUBTLE
OVERNIGHT WIND SHIFT IS ALL THAT IS ACCOUNTED FOR AT DRT...AS MOST
MODELS KEEP THE CONVECTION JUST TO THEIR NE.

PREV DISCUSSION... /ISSUED 249 PM CDT SUN APR 26 2015/

ISOLATED SEVERE POTENTIAL THE REST OF THE AFTERNOON BECOMING
MORE WIDESPREAD OVERNIGHT AS SEVERE LINE OF STORMS EXPECTED...

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...

FOR NOW THROUGH 7PM...
SUPERCELLS ARE BEGINNING TO FIRE ALONG THE DRY LINE WHICH IS SPANNING
FROM NEAR DEL RIO...EAST OF JUNCTION...AND NORTH INTO CENTRAL
TEXAS. CONTINUED LOW LEVEL MOISTURE FLOW FROM THE SE AND A VERY
UNSTABLE ENVIRONMENT WILL RESULT IN SUPERCELL DEVELOPMENT AS FAR
SOUTH AS THE SOUTH EDWARDS PLATEAU THIS AFTERNOON. SATELLITE
IMAGERY HAS BEEN INDICATING THE BEST INSTABILITY AND LOW LEVEL
CONVERGENCE TO BE ISOLATED TO THE DRY LINE ITSELF...WHICH WAS WELL
HANDLED IN THE 12Z NAM SOLUTIONS THIS MORNING.

VISIBLE SATELLITE AND SURFACE ANALYSIS SHOWS CU DEVELOPMENT
EXTENDING AS FAR SOUTH AS KERRVILLE AND THIS POINT NORTH AND EAST
WILL BE THE FOCUS FOR ISOLATED SUPERCELL DEVELOPMENT THROUGH THE
REST OF THE PEAK HEATING HOURS THIS AFTERNOON. IT IS DIFFICULT TO
ASCERTAIN THE LIKELIHOOD OF DEVELOPMENT AS THE DRYLINE IS
INTERACTING WITH THE MOIST MT AIR MASS RESULTING IN UNEVEN MIXING
FROM NORTH TO SOUTH AND RESULTANT BULGING IN THE DRYLINE. IF ANY
PARCELS ARE ABLE TO LIFT ABOVE THE BOUNDARY LAYER AND TAP INTO THE
ELEVATED INSTABILITY AND STRONG MID LEVEL LAPSE RATES...VERY LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS COULD RAPIDLY DEVELOP.
TORNADIC POTENTIAL WILL ALSO BE POSSIBLE FOR CELLS IN THE BETTER
MOISTURE ENVIRONMENT FARTHER DISPLACED FROM THE DRY LINE.

FOR 7PM THROUGH MIDNIGHT...
UPPER LEVEL DIVERGENCE WILL INTENSIFY IN THE EXIT REGION OF THE
UPPER LEVEL JET BEGINNING TO SPREAD INTO WEST CENTRAL TEXAS AND
WILL INTERACT WITH THE DRYLINE...WHICH MAY SLIGHTLY RECEDE THIS
EVENING. UPSCALE GROWTH TO A SEVERE MESOSCALE CONVECTIVE SYSTEM IS
EXPECTED ALONG THE DRYLINE...WHICH SHOULD BE ROUGHLY WHERE IT IS
CURRENTLY LOCATED...IF NOT 25 MILES OR SO FARTHER WEST AND BEGIN
TO PROPAGATE EAST SOUTHEASTWARD.

MIDNIGHT THROUGH 4AM...
THE INTENSE SQUALL LINE SHOULD BEGIN IMPACTING THE NORTHERN ZONES
INCLUDING THE AUSTIN METRO AREA BY MIDNIGHT OR 1AM WITH DAMAGING
STRAIGHT LINE WINDS UP TO 70 MPH AND POSSIBLY HIGHER DEPENDING ON
HOW MUCH INSTABILITY REMAINS IN PLACE DURING THE OVERNIGHT HOURS.
DID NOTICE SOME HINTS AT MID LEVEL LAPSE RATES RELAXING JUST A BIT
SO HOPEFULLY THE WIND POTENTIAL WILL REMAIN AT OR BELOW THE
CURRENT THINKING. QUARTER SIZED HAIL WILL ALSO BE POSSIBLE AND
POTENTIALLY SOME LARGER HAIL IN THE MORE INTENSE UPDRAFTS OF THE
LINE. AS THE LINE CONTINUES ITS PROGRESSION SOUTH AND EAST OF
AUSTIN BY 2 TO 4 AM...THE MATURE LINE SHOULD CONTINUE TO EVOLVE
INTO A WIND AND HEAVY RAIN THREAT AND LESS OF A HAIL THREAT.
WHILE THE MOVEMENT OF THE LINE SHOULD BE RATHER QUICK...RAIN RATES
SHOULD INCREASE AS THE LINE BEGINS TO INGEST MORE MOIST BOUNDARY
LAYER AIR. THIS WOULD RESULT IN SOME LOCALLY HEAVY RAIN THAT MAY
RESULT IN LOCALIZED FLASH FLOODING ALONG AND EAST OF THE I35
CORRIDOR WHERE MORE SATURATED SOILS ARE PRESENT FROM PREVIOUS
RAINS OVER THE LAST WEEK.

TOMORROW MORNING AND INTO THE AFTERNOON HOURS...
THE UPPER LOW RESPONSIBLE FOR THE SEVERE EPISODE TODAY WILL SHIFT
EASTWARD INTO THE RED RIVER VALLEY WHILE A COLD FRONT BEGINS TO
DROP DOWN INTO CENTRAL TEXAS. THE SEVERE THREAT WILL SHIFT TO THE
EXTREME EASTERN ZONES AND BY MID-DAY SHOULD BE MOSTLY OUT OF THE
AREA. AS THE COLD FRONT APPROACHES...THERE STILL EXISTS A SLIGHT
CHANCE FOR THUNDER BUT GFS/EURO ARE BOTH NOT ADVERTISING MUCH OF
NOTE WITH THAT ACTIVITY.

LATE MONDAY NIGHT AND INTO TUESDAY MORNING...
THE COLD FRONT WILL BEGIN TO MOVE THROUGH THE AREA OVERNIGHT
MONDAY AND RESULT IN MUCH COOLER TEMPERATURES MOVING INTO THE LONG
TERM PERIOD. MUCH DRIER AIR WILL FILTER IN AS WINDS SHIFT TO THE
NORTH AND CLEAR OUT THE POP CHANCES.

TB3

LONG TERM (TUESDAY THROUGH SUNDAY)...

BENIGN WEATHER CONDITIONS ARE EXPECTED FOR THE EXTENDED FORECAST
PERIOD. NORTHWEST FLOW ALOFT WILL DOMINATE THROUGH SATURDAY FOR COOL
NIGHTS AND MILD AFTERNOONS. A WEAK COLD FRONT IS EXPECTED TO MOVE
ACROSS SOUTH CENTRAL TEXAS THURSDAY AFTERNOON BUT DISSIPATES BEFORE
REACHING THE COASTAL PLAINS. BOTH GFS AND ECM CONCUR WITH THIS
SOLUTION. THIS WILL RE-ENFORCE DRY AND PLEASANT WEATHER ON
FRIDAY. AN UPPER LEVEL TROUGH IS FORECAST TO PUSH FROM THE PACIFIC
NORTHWEST INTO THE NORTHERN ROCKIES BY SUNDAY. AT THE
SURFACE...SOUTHERLY WINDS AND MOISTURE RETURNS ACROSS THE AREA AS
THE UPPER LEVEL TROUGH PUSHES TO THE EAST. THIS TRANSLATE TO A
SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE EAST HALF
OF SOUTH CENTRAL TEXAS SUNDAY AFTERNOON AND ACROSS THE RIO GRANDE
FOR THE EVENING PERIOD. TEMPERATURES WILL REMAIN CLOSE TO NORMAL
LEVELS THROUGH THE PERIOD WITH HIGHS IN THE LOWER 80S AND LOWS IN
THE LOWER 60S.

OB17

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              84  59  73  52  76 /  50  20  10  -    0
AUSTIN BERGSTROM INTL AIRPORT  83  58  72  51  75 /  50  10  10  -    0
NEW BRAUNFELS MUNI AIRPORT     84  59  74  51  76 /  50  -   10  -    0
BURNET MUNI AIRPORT            82  56  70  49  75 /  50  30  10  -    0
DEL RIO INTL AIRPORT           86  59  76  52  79 /  10   0   0   0   0
GEORGETOWN MUNI AIRPORT        83  57  71  49  75 /  50  20  10  -    0
HONDO MUNI AIRPORT             84  59  75  50  76 /  50   0  -    0   0
SAN MARCOS MUNI AIRPORT        83  60  73  50  75 /  50  10  10  -    0
LA GRANGE - FAYETTE REGIONAL   83  61  73  51  75 /  60  20  10  -    0
SAN ANTONIO INTL AIRPORT       84  60  74  52  76 /  50  -   -    0   0
STINSON MUNI AIRPORT           84  61  74  53  76 /  50  -   -    0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 26, 2:11 PM CDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
211 PM CDT SUN APR 26 2015

TXZ171>173-183>194-202>209-217>225-228-271915-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
211 PM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTH
CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. FOR THE AFTERNOON AND
EVENING HOURS...THE GREATEST CONCERN FOR SEVERE WEATHER WILL
REMAIN ALONG AND NORTH OF A DEL RIO TO GEORGETOWN LINE. THE MAIN
CONCERNS WILL BE LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY
RAINFALL. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT.

A SECOND ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE
HILL COUNTRY LATE THIS EVENING...THEN MOVE INTO THE INTERSTATE 35
CORRIDOR DURING THE LATE EVENING AND OVERNIGHT HOURS. THE MAIN
CONCERNS WILL DAMAGING WIND...LOCALLY HEAVY RAINFALL AND LARGE
HAIL. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE
EARLY MONDAY MORNING FOR AREAS EAST OF THE INTERSTATE 35 AND
INTERSTATE 37 CORRIDORS. THE MAIN CONCERNS WILL DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.

In the hours before

Local storm report, Apr 27, 1:35 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
135 AM CDT MON APR 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 AM     TSTM WND GST     NEW BRAUNFELS           29.70N 98.12W
04/27/2015  M53 MPH          COMAL              TX   ASOS

&&

LJH
Local storm report, Apr 27, 1:38 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 AM CDT MON APR 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 AM     TSTM WND GST     SAN ANTONIO INT AP      29.53N 98.47W
04/27/2015  M41 MPH          BEXAR              TX   ASOS

&&

LJH
Local storm report, Apr 27, 1:56 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
156 AM CDT MON APR 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     FUNNEL CLOUD     5 SE FRIO TOWN          28.97N  99.24W
04/27/2015                   FRIO               TX   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED NEAR HWY 57 AND CR 140

&&

EVENT NUMBER EWX1500291

LJH
Local storm report, Apr 27, 2:36 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
236 AM CDT MON APR 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     4 ENE LACKLAND AFB      29.40N  98.56W
04/27/2015                   BEXAR              TX   FIRE DEPT/RESCUE

            TREES DOWN ON POWER LINES NEAR INTERSECTION OF HWY 90
            AND GENERAL MCMULLEN

&&

EVENT NUMBER EWX1500292

LJH
Local storm report, Apr 27, 2:50 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 AM CDT MON APR 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     TSTM WND GST     JOURDANTON              28.91N 98.54W
04/27/2015  M50 MPH          ATASCOSA           TX   STORM CHASER

            MEASURED FROM ANEMOMETER ON CAR

&&

LJH
Local storm report, Apr 27, 2:56 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 AM CDT MON APR 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     TSTM WND DMG     SMITHVILLE              30.01N  97.16W
04/27/2015                   BASTROP            TX   EMERGENCY MNGR

            SEVERAL REPORTS OF TREES DOWN IN SMITHVILLE. TIME
            ESTIMATED FROM RADAR

&&

EVENT NUMBER EWX1500293

LJH

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 9:27 PM CDTSpecial Weather StatementEWXVal Verde63 min
Apr 26, 9:39 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde66 min
Apr 26, 10:21 PM CDTSpecial Weather StatementEWXKinney39 min
Apr 26, 10:40 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real, Val Verde65 min
Apr 26, 10:51 PM CDTSpecial Weather StatementEWXKinney54 min
Apr 26, 11:04 PM CDTSevere Thunderstorm WarningEWXGillespie, Kerr, Llano56 min
Apr 26, 11:14 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde, Val Verde31 min
Apr 26, 11:21 PM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr, Real39 min
Apr 26, 11:40 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kinney, Maverick, Medina, Real and 2 more35 min
Apr 26, 11:49 PM CDTSevere Thunderstorm WarningEWXBandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 1 more71 min
Apr 27, 12:14 AM CDTSevere Thunderstorm WarningEWXBandera, Medina, Real, Uvalde46 min
Apr 27, 12:38 AM CDTTornado WarningEWXFrio, Medina, Uvalde52 min
Apr 27, 12:44 AM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Blanco, Burnet, Caldwell, Comal and 9 more61 min
Apr 27, 12:47 AM CDTSpecial Weather StatementEWXDimmit, Frio, Maverick, Zavala58 min
Apr 27, 1:24 AM CDTTornado WarningEWXAtascosa, Frio, Medina66 min
Apr 27, 1:38 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, Dimmit and 13 more52 min
Apr 27, 1:54 AM CDTTornado WarningEWXAtascosa, Frio38 min
Apr 27, 2:24 AM CDTTornado WarningEWXAtascosa, Wilson36 min
Apr 27, 2:30 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee and 2 more45 min
Apr 27, 3:55 AM CDTSpecial Weather StatementEWXDeWitt35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.